Signs & Symptoms of a Drug Overdose
With over 70,000 Americans dying from illicit or prescription drug-related overdose each year, it is important to know the signs to look out for to help you identify an overdose. Whether it affects a close friend or a passer-by, knowing how to quickly identify and respond to a potential overdose can help to save a life.
Here’s what you should know.
What Does Overdosing Mean?
An overdose happens when an individual consumes drugs to the point where their body is unable to perform basic functions. Overdoses are common with illicit drug use as it is difficult to measure how much of a substance is being ingested. Overdosing is even more common when mixing different drugs.
Common signs & Symptoms
While symptoms can vary depending on the type of drugs being used, here are some of the most commonly reported observable signs of an overdose:
- Sudden extreme changes in body temperature.
- Skin appears a bluish color.
- Labored breathing.
- Sudden pulse changes.
- Losing consciousness or fainting.
- Having a seizure.
- Clammy skin.
What to Do
If you suspect that someone around you may be overdosing, it is imperative that you call 9-1-1 immediately. While waiting for emergency services to arrive on the scene, take the following steps to tend to the affected person:
- Turn them onto their side to avoid vomit inhalation.
- Don’t give them any food or drink.
- Try to keep a record of what substances they’ve ingested.
- Don’t allow them to take a cold shower.
Seeking Help at The Good Life Treatment Center
At The Good Life Treatment Center, we’re a different kind of treatment center—we believe in the treatment and recovery of the body, mind, and spirit. We’re committed to working with you to help remove the burdens of shame and guilt that addiction so often brings. We think there’s a better, freer way to live life.
To learn more about The Good Life Treatment Center, call (561) 250-8552 or reach out to us online today!